Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 8, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 2, 2011, 3:45 PM CST for 27 counties in Kansas. It took effect at Feb 2, 2011, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:45 PM CST (21:45 UTC)
- In effect from
- Feb 2, 2011, 10:00 PM CST
- Expired
- Feb 3, 2011, 9:34 AM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS43 KDDC 022145 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CST WED FEB 2 2011 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT... .ARCTIC HIGH PRESSURE WILL CONTINUE TO MOVE SOUTH ACROSS WESTERN KANSAS TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO AND THE COMBINATION OF THIS AND WINDS AT 5 TO 10 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS IN THE 15 TO 20 DEGREE BELOW ZERO RANGE. KSZ030-031-043>046-061>066-074>081-084>090-030545- /O.NEW.KDDC.WC.Y.0008.110203T0400Z-110203T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 345 PM CST WED FEB 2 2011 /245 PM MST WED FEB 2 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY. * WIND CHILL VALUES WILL FALL TO BELOW 15 DEGREES BELOW ZERO LATE THIS EVENING AND CONTINUE INTO THURSDAY MORNING. * BITTERLY COLD WIND CHILLS CAN RESULT IN FROSTBITE OF EXPOSED SKIN IN AS LITTLE AS TEN MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GERARD
3 follow-up statements
801 WWUS43 KDDC 030557 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1157 PM CST WED FEB 2 2011 ...VERY COLD WIND CHILLS TONIGHT... .ARCTIC HIGH PRESSURE IS IN PLACE ACROSS WESTERN KANSAS TONIGHT. TEMPERATURES HAVE FALLEN TO BETWEEN 4 BELOW ZERO AND ZERO ACROSS MUCH OF SOUTHWEST KANSAS. THE COMBINATION OF THIS AND WINDS AT 5 TO 10 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS IN THE 15 TO 20 DEGREE BELOW ZERO RANGE. KSZ030-031-043>046-061>066-074>081-084>090-031400- /O.CON.KDDC.WC.Y.0008.000000T0000Z-110203T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1157 PM CST WED FEB 2 2011 /1057 PM MST WED FEB 2 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THURSDAY. * WIND CHILL VALUES WILL FALL TO BELOW 15 DEGREES BELOW ZERO THROUGH THURSDAY MORNING. * BITTERLY COLD WIND CHILLS CAN RESULT IN FROSTBITE OF EXPOSED SKIN IN AS LITTLE AS TEN MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
748 WWUS43 KDDC 031128 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 528 AM CST THU FEB 3 2011 ...VERY COLD WIND CHILLS CAN BE EXPECTED EARLY THIS MORNING... .ARCTIC HIGH PRESSURE IS IN PLACE ACROSS WESTERN KANSAS EARLY THIS MORNING. TEMPERATURES WILL BOTTOM OUT BETWEEN 10 BELOW ZERO AND ZERO ACROSS MUCH OF SOUTHWEST KANSAS. THE COMBINATION OF THIS AND WINDS AT 5 TO 10 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS IN THE 15 TO 24 DEGREE BELOW ZERO RANGE. KSZ030-031-043>046-061>066-074>081-084>090-031600- /O.CON.KDDC.WC.Y.0008.000000T0000Z-110203T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 528 AM CST THU FEB 3 2011 /428 AM MST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES WILL RANGE FROM 15 DEGREES BELOW ZERO TO AROUND 23 DEGREES BELOW ZERO THROUGH 9 AM. * BITTERLY COLD WIND CHILLS CAN RESULT IN FROSTBITE OF EXPOSED SKIN IN AS LITTLE AS TEN MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 18
213 WWUS43 KDDC 031534 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 934 AM CST THU FEB 3 2011 ...THE THREAT OF HAZARDOUS WIND CHILLS IS DIMINISHING... .TEMPERATURES ARE CLIMBING BACK ABOVE ZERO THIS MORNING. AS TEMPERATURES RISE...WIND CHILL TEMPERATURES WILL ALSO RISE TO AROUND ZERO OR ABOVE AND BECOME LESS OF A HAZARD. KSZ030-031-043>046-061>066-074>081-084>090-031645- /O.CAN.KDDC.WC.Y.0008.000000T0000Z-110203T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 934 AM CST THU FEB 3 2011 /834 AM MST THU FEB 3 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES WILL RISE TO AROUND ZERO OR ABOVE BY LATE MORNING. $$ GERARD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 2:54 PM CST, 51 minutes earlier.
Area forecast discussion, Feb 2, 2:54 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CST WED FEB 2 2011 .DISCUSSION... DAYS 1-2... THE 12Z 500 MB ANALYSIS SHOWED UPPER LOW CIRCULATIONS CENTERED OVER THE SOUTHERN GREAT LAKES AND OVER WESTERN COLORADO...FORMING PART OF A LARGE SCALE POSITIVELY TILTED TROUGH ACROSS THE CENTRAL CONUS. VERY STRONG WINDS ALOFT WERE SOUTHEAST OF THE TROUGH AS NOTED BY THE 150 KNOT UPPER LEVEL JET EXTENDING FROM SOUTHEAST OKLAHOMA INTO WESTERN PENNSYLVANIA. ANOTHER JET SEGMENT WAS TO THE NORTHWEST OF THE COLORADO LOW...FROM MONTANA INTO NEVADA. THE UPPER LEVEL RIDGE WAS ALSO BUILDING OVER THE NORTHERN ROCKIES. AT THE SURFACE...THE CENTER OF THE ARCTIC HIGH WAS MOVING INTO NORTHWEST KANSAS THIS AFTERNOON. FOR TONIGHT THE COLORADO LOW WILL CONTINUE TO SAG SOUTHWARD AND SHOULD BE NEAR THE MEXICAN BORDER BY THURSDAY MORNING. THE UPPER LEVEL TROUGH AXIS WILL ALSO BE MOVING SOUTH OVER THE CENTRAL HIGH PLAINS. SOME MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THE LOW WILL RESULT IN SOME CLOUDINESS ACROSS PARTS OF SOUTHWEST KANSAS INTO THIS EVENING BUT THINK IT WILL BE DIMINISHING LATER TONIGHT AS THE UPPER TROUGH MOVES SOUTH. SURFACE WINDS WILL GRADUALLY COME AROUND TO THE WEST TO SOUTHWEST LATER TONIGHT. LOW TEMPERATURES WILL BE TRICKY DEPENDING ON CLOUD COVER. MOS GUIDANCE GENERALLY RANGES FROM AROUND 5 TO 10 DEGREES BELOW ZERO WHICH MAY BE A LITTLE COOL. SNOW COVER HAS BEEN BEEN DISAPPEARING IN THE AREA FROM GARDEN CITY AND LIBERAL THROUGH DODGE CITY AND NESS CITY. WILL TREND A LITTLE WARMER THAN MOS IN THESE AREAS AND GO NEAR OR EVEN A LITTLE COLDER IN AREAS WHERE SNOW COVER SHOULD LINGER INTO TONIGHT. WITH THE TEMPERATURES AND WESTERLY WINDS AT 5 TO 10 MPH LATER TONIGHT WE SHOULD BE HITTING WIND CHILL ADVISORY CRITERIA OVER A GOOD PART OF THE CWA SO WILL ISSUE AN ADVISORY FROM LATE EVENING INTO THURSDAY MORNING. THURSDAY AND FRIDAY SHOULD SEE A WARMING TREND AS UPPER HEIGHTS BUILD OVER THE CENTRAL HIGH PLAINS AND DOWNSLOPE WARMING CONTINUES. GERARD DAYS 3-7... THE EXTENDED PERIOD BEGINS FRIDAY EVENING THROUGH NEXT THURSDAY. SATURDAY WILL BE FINALLY WARMER COMPARED TO THE LAST SEVERAL DAYS AS UPPER LEVEL SHORTWAVE RIDGING MOVES ACROSS KANSAS IN THE WAKE OF AN UPPER LEVEL TROUGH ACROSS TEXAS. IN THE LOWER LEVELS OF THE ATMOSPHERE, 850 HPA TEMPERATURES WARM UP TO AROUND 5 DEG C WITH A WARM ADVECTION PATTERN DEVELOPING AS LEE TROUGHING STRENGTHENS ACROSS EASTERN COLORADO AND DOWNSLOPE WINDS INCREASE AT THE SURFACE. TEMPERATURES WILL FEEL "BALMY" AT 45 TO 50 DEG F - WHICH IS NEAR SEASONAL VALUES. SUNDAY WILL BE COOLER AS A FRONT MOVES THROUGH. THE REAL ARCTIC AIR DOES NOT ARRIVE UNTIL LATER AS A REINFORCEMENT OF HIGH PRESSURE AND COLDER AIR ADVECTION. A CHANCE OF RAIN OR SNOW WILL EXIST WITH THIS SYSTEM, BUT UNLIKE THE PREVIOUS STORM SYSTEM, MOISTURE TRAJECTORIES ARE NOT FAVORABLE FOR SIGNIFICANT PRECIPITATION (NORTHWEST FLOW ALOFT INSTEAD OF SOUTHWEST/SOUTH). MONDAY AND TUESDAY WILL CONTINUE A COOLING TREND AS ANOTHER FAIRLY STRONG SURFACE HIGH PRESSURE CENTER MOVES DOWN THE LEE OF THE ROCKIES. 02.12Z ECMWF IS COOLER WITH THE ATMOSPHERIC PROFILE THAN THE 02.12Z GFS. THINK IT IS BEST TO SIDE WITH THE COOLER SOLUTION. A DRY FORECAST AND MODERATING TEMPERATURES WILL CONTINUE FOR THE REST OF THE EXTENDED PERIOD AS THE UPPER LEVEL PATTERN BECOMES MORE ZONAL ACROSS THE NATION. WENT WITH NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION FOR WEEK TWO WHICH AGREES WITH THE LATEST 8 TO 14 DAY OUTLOOK FROM CPC. -SUGDEN .AVIATION... VFR CIGS EXPECTED AT THE TERMINALS THROUGH THE TAF PERIOD. WE WILL SEE SOME HIGH CLOUDS TONIGHT BUT NOTHING TO REDUCE FLIGHT CATEGORIES TO LOWER CIGS. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC -6 25 7 41 / 0 0 0 0 GCK -6 26 9 43 / 0 0 0 0 EHA -5 23 14 46 / 0 0 0 0 LBL -5 26 9 43 / 0 0 0 0 HYS -7 24 7 41 / 0 0 0 0 P28 -7 23 5 39 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY FOR KSZ030-031-043>046-061>066- 074>081-084>090. && FN02/36
Hazardous weather outlook, Feb 2, 12:04 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1204 PM CST WED FEB 2 2011 KSZ030-031-043>046-061>066-074>081-084>090-031100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1204 PM CST WED FEB 2 2011 /1104 AM MST WED FEB 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL TEMPERATURES ARE EXPECTED TO DROP INTO THE 15 TO 20 DEGREE BELOW ZERO RANGE AGAIN TONIGHT INTO EARLY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.